Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 10, NWS Little Rock, AR

March 2, 20214 counties in Arkansas

NWS Little Rock, AR issued this river flood advisory at Mar 2, 2021, 10:09 AM CST for 4 counties in Arkansas. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Mar 2, 2021, 10:09 AM CST (16:09 UTC)
Expired
Mar 8, 2021, 7:35 PM CST
In force
6 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Ashley County, AR, Bradley County, AR, Cleveland County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 147 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saline River at Rye (RYEA4). The gauge peaked at 25.54 ft at Mar 5, 2021, 8:00 AM CST.

actionminormoderatemajor222426283003/0203/0303/0403/0503/0603/0703/0803/0903/10
Action stage
24 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07363500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at Mar 2, 5:44 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 2, 5:44 AM CST, 4 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
544 AM CST Tue Mar 2 2021

.AVIATION...Updated w/ a discussion for the 02/12Z TAFs

Inc low-lvl cloud cover was noted invof weak radar echoes over Wrn
AR this AM, however sfc obs indicated no actual precip was
ongoing. Through the PD, mid-lvl BKN to OVC cloud deck will be
noted over the Srn half of the fcst area, while Nrn terminals will
remain VFR. PDs of -SHRA will be noted in Srn AR Tues
morning/afternoon but are expected to clear out Tues evening. MVFR
CIGs may accompany -SHRA, particularly at PBF/LLQ, however CIGs
should return to VFR by the end of the PD. Winds will stay VRB
through the PD.

/232/

&&

.PREV DISCUSSION...(ISSUED 313 AM CST Tue Mar 2 2021)
SHORT TERM...Today Through Wednesday Night

Current radar mosaic imgry indicated a region of weak returns
developing over the OK/AR/TX border region. Aloft, mesoanalysis
depicted a robust shortwave perturbation centered over the Red River
valley. Over the next few hours, upper forcing for ascent via DCVA
invof the shortwave will support a window of increasing coverage of
PoPs over the Wrn and S/Wrn portion of the Natural State. More
notably, a brief PD of wintry wx remains possible for portions of
Wrn AR through the morning hours of Tues.

00Z and 06Z hi-res pt fcst soundings suggest mid-lvl RH will be
plentiful w/ lower-lvl saturation lacking, however current sfc obs
over this region displayed T's in the mid-30s w/ dewpoint
depressions around 1-2F. Given radar trends and sfc obs, potential
for wintry precip seems more favorable than would be let on by model
guidance, however confidence still remains lower at this time. Cont
to think the best potential for a rain/snow/sleet mix will be in the
higher terrain of the Ouachita Mtns, and potentially further N into
the Boston Mtns, particularly if wet bulbing occurs and low-lvl RH
increases invof the upper shortwave and height falls aloft.

Should wintry precip occur, accumulations are anticipated to remain
minimal...less than a few tenths of an inch above elevations of 1500
ft...and any travel impacts should remain low.

As T's around the state warm following sunrise, all liquid precip
will be expected through the remainder of the day as the shortwave
cont to move over the state, w/ PoPs tapering off from W to E
through Tues evening, and seasonable T's topping out in the low to
mid-50s.

Wed...sfc high pressure will settle over the state and promote
settled wx w/ clearing skies. This will be conducive for a warming
trend w/ more appropriate spring-like T's Wed afternoon, w/ readings
topping out in the low to mid-60s, and lows Wed night dipping back
down to the upper 30s at most locations.

LONG TERM...Thursday Through Monday

Not a lot of changes in the extended period, with a quiet pattern
overall. It will be dry Thursday, with the southern stream bringing
a storm system to Arkansas by Friday. Data shows the system diving
to the south toward the Gulf Coast, and it will not be overly
warm/unstable locally. For now, have showers and maybe a few
rumbles of thunder in the forecast, and that is about it.

Once the system exits to the east, the period will end with a broad
area of high pressure from the Great Lakes to the central Gulf Coast
this weekend, and over the southeast United States early next week.

There are indications of another storm system in the
central/southern Plains Sunday/Monday. It appears the system will go
well to the north given ridging in this part of the country, and
will be of little consequence locally.

Temperatures in the coming days will be above average, and closer to
seasonal surrounding the rain on Friday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GREEN
Hazardous weather outlook, Mar 2, 3:22 AM CST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
322 AM CST Tue Mar 2 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-030930-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
322 AM CST Tue Mar 2 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A brief period of wintry precipitation consisting of rain, snow,
and sleet will be possible over parts of western Arkansas early
Tuesday morning, particularly over the higher terrain of the
Ouachita Mountains, and potentially as far north as the Boston
Mountains. Accumulations are anticipated to remain minimal...less
than a few tenths of an inch, particularly above elevations of
1500 feet...and travel impacts will remain minimal. Through the
day, rain chances will remain for much of the state, tapering off
from west to east by Tuesday night, however, no other hazardous
weather is anticipated.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

No hazardous weather is expected.

.Spotter Information Statement...

Spotter Activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 9:15 AM CSTRiver Flood WarningLZKIndependence, Jackson, Lawrence58 hr
Mar 2, 9:40 AM CSTRiver Flood WarningLZKWhite, Woodruff106 days

Nearby

River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.